Alert archive / New York / Wind Advisories in 2005

Wind Advisory 5, NWS Burlington, VT

November 16, 20054 counties in New York; 4 counties in Vermont

NWS Burlington, VT issued this wind advisory at Nov 16, 2005, 4:40 AM EST for 4 counties in New York; 4 counties in Vermont. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 4:40 AM EST (09:40 UTC)
Expired
Nov 16, 2005, 2:45 PM EST
In force
10 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 40 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
514 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 160940
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
440 AM EST WED NOV 16 2005

...STRONG AND GUSTY WINDS ACROSS NORTHERN NEW YORK AND ALONG THE
WESTERN SLOPES OF THE GREEN MOUNTAINS TODAY INTO EARLY THIS EVENING...

.STRONG LOW PRESSURE ACROSS THE NORTHERN GREAT LAKES WILL MOVE
RAPIDLY NORTHEAST TO NEAR JAMES BAY BY THIS EVENING. AN UNUSUALLY
STRONG AND RAPIDLY MOVING COLD FRONT ASSOCIATED WITH THIS LOW WILL
MOVE EAST ACROSS THE AREA DURING THE AFTERNOON HOURS. A BAND OF
STRONG SOUTHEASTERLY TO SOUTHERLY WINDS AHEAD OF THE FRONT...AND
SOUTHWESTERLY WINDS BEHIND THE FRONT...WILL IMPACT THE NORTH
COUNTRY FROM MID MORNING INTO THE LATE AFTERNOON OR EARLY EVENING 
HOURS. DURING THIS TIME...SURFACE WINDS WILL BE LOCALLY ENHANCED
BY TERRAIN INFLUENCES...ESPECIALLY ALONG THE WESTERN SLOPES OF THE
GREEN AND ADIRONDACK MOUNTAINS...AND PORTIONS OF THE SAINT
LAWRENCE VALLEY. ACROSS THESE LOCATIONS...WIND GUSTS OF UP TO 50
MPH CAN BE EXPECTED. THE SOUTHWESTERLY WINDS SHOULD THEN SLOWLY SUBSIDE
BELOW 35 MPH BY MID TO LATE EVENING.

VTZ016>019-161745-
/O.NEW.KBTV.WI.Y.0005.051116T0940Z-051117T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
440 AM EST WED NOV 16 2005

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS
IN EFFECT UNTIL 7 PM EST THIS EVENING.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH
ARE EXPECTED THIS MORNING INTO THE EARLY AFTERNOON HOURS. WINDS
WILL THEN TURN SOUTHWESTERLY AND SLOWLY SUBSIDE BY THE LATE
AFTERNOON OR EARLY EVENING HOURS. WINDS OF THIS MAGNITUDE MAY
RESULT IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES
AND POWER LINES.

$$

NYZ029>031-034-161745-
/O.NEW.KBTV.WI.Y.0005.051116T0940Z-051117T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID
440 AM EST WED NOV 16 2005

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN ADIRONDACKS...WHICH IS IN EFFECT UNTIL
7 PM EST THIS EVENING.

SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50
MPH ARE EXPECTED THIS MORNING INTO THE LATE AFTERNOON HOURS.
SOUTHWEST WINDS WILL THEN SLOWLY SUBSIDE BY THE EARLY EVENING
HOURS. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE
POSSIBILITY OF DOWNED TREES AND POWER LINES.

$$

NYZ026-027-087-161745-
/O.NEW.KBTV.WI.Y.0005.051116T1200Z-051117T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
440 AM EST WED NOV 16 2005

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE SAINT LAWRENCE VALLEY...WHICH IS IN EFFECT UNTIL
7 PM EST THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF SAINT
LAWRENCE COUNTY THIS MORNING INTO THE LATE AFTERNOON HOURS. MAINLY
EAST TO NORTHEAST WINDS OF 10 TO 15 MPH ARE EXPECTED ACROSS THE
FAR NORTHERN PORTIONS OF SAINT LAWRENCE AND FRANKLIN COUNTIES THIS
MORNING...THEN TURN SHARPLY SOUTHWEST AT 25 TO 35 MPH WITH GUSTS
TO 50 MPH DURING THE AFTERNOON. THE SOUTHWESTERLY WINDS WILL THEN
SLOWLY SUBSIDE THIS EVENING. WINDS OF THIS MAGNITUDE MAY RESULT
IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND
POWER LINES.

$$

JMG
2 follow-up statements
000 
WWUS71 KBTV 161744
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1244 PM EST WED NOV 16 2005

...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS NORTHERN NEW YORK
AND ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS AFTERNOON 
INTO EARLY THIS EVENING...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST TO NEAR JAMES BAY BY
THIS EVENING. A RAPIDLY MOVING COLD FRONT ASSOCIATED WITH THIS
LOW WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. A BAND OF
STRONG SOUTHERLY WINDS AHEAD OF THE FRONT...AND SOUTHWESTERLY
WINDS BEHIND THE FRONT...WILL CONTINUE TO IMPACT THE NORTH COUNTRY
THIS AFTERNOON. SURFACE WINDS WILL BE LOCALLY ENHANCED BY TERRAIN
INFLUENCES...ESPECIALLY ALONG THE WESTERN SLOPES OF THE GREEN AND
ADIRONDACK MOUNTAINS...AND IN THE SAINT LAWRENCE VALLEY. ACROSS
THESE LOCATIONS...WIND GUSTS OF UP TO 50 MPH HAVE BEEN REPORTED
THIS MORNING...AND CAN BE EXPECTED THIS AFTERNOON AS WELL. THE
SOUTHWESTERLY WINDS WILL THEN SLOWLY SUBSIDE BELOW 35 MPH BY MID
TO LATE EVENING.

VTZ016>019-170000-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1244 PM EST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. IT REMAINS
IN EFFECT UNTIL 7 PM EST THIS EVENING.

SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL
CONTINUE EARLY THIS AFTERNOON. WINDS OF THIS MAGNITUDE MAY RESULT
IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER
LINES. WINDS WILL THEN TURN SOUTHWESTERLY AND SLOWLY SUBSIDE LATE
THIS AFTERNOON AND EARLY THIS EVENING.

$$

NYZ029>031-034-170000-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID
1244 PM EST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE NORTHERN ADIRONDACKS. IT REMAINS IN EFFECT UNTIL
7 PM EST THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE
EXPECTED TO CONTINUE THIS AFTERNOON. WINDS OF THIS MAGNITUDE MAY
RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED
TREES AND POWER LINES. WINDS WILL THEN SLOWLY SUBSIDE BY THE EARLY
EVENING HOURS.

$$

NYZ026-027-087-170000-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
1244 PM EST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE SAINT LAWRENCE VALLEY. IT REMAINS IN EFFECT
UNTIL 7 PM EST THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TO CONTINUE THIS AFTERNOON. WINDS OF THIS MAGNITUDE MAY RESULT IN
LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER
LINES. WINDS WILL THEN SLOWLY SUBSIDE THIS EVENING. 

$$
000 
WWUS71 KBTV 161945
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EST WED NOV 16 2005

NYZ026-027-029>031-034-087-VTZ016>019-162045-
/O.CAN.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
245 PM EST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE SAINT LAWRENCE VALLEY...THE NORTHERN
ADIRONDACKS...AND THE WESTERN SLOPES OF THE GREEN MOUNTAINS.
WHILE IT WILL REMAIN WINDY INTO THE EVENING HOURS...THE THREAT OF
SUSTAINED WINDS OF 35 MPH OR WIND GUSTS OF 50 MPH HAS DIMINISHED.
EXPECT WINDS TO BE MOSTLY FROM THE SOUTHWEST AT SPEEDS OF 15 TO 30
MPH WITH SOME GUSTS TO 40 MPH POSSIBLE INTO THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 15, 8:58 PM EST, 7 hours 42 minutes earlier.

Area forecast discussion, Nov 15, 8:58 PM EST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
858 PM EST TUE NOV 15 2005

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
CURRENT FORECAST ON TRACK SO NO UPDATE AT THIS TIME. WARM FRONTAL
PRECIPITATION WILL TAPER OFF TO SPOTTY SHOWERS OR DRIZZLE AFTER
MIDNIGHT TONIGHT AS LIFT FROM STRONG DEEP MOISTURE CONVERGENCE AND
FRONTOGENESIS LIFT NORTH AFTER 06Z. TEMPERATURES RISING OVERNIGHT
WITH INCREASING SOUTHERLY GRADIENT AND WINDS BY MORNING WEST OF
THE GREEN MOUNTAINS. KALY SOUNDING GRADIENT WINDS COULD BE A
PROBLEM TOMORROW NEAR ADVISORY STRENGTH AS MENTIONED EARLIER.

&&

.AVIATION (00Z-00Z)...FCST CONCERNS FOR TAF SITES ARE VARIABLE LIFR/MVFR
CIGS/VIS ASSOCIATED WITH WARM FRONTAL PRECIP THRU 05-06Z...FOLLOWED
OVERNIGHT LOW CIGS/VIS AND INCREASE THREAT FOR LLVL WS. CRNT
RADAR TREND SHOWS LARGE AREA OF LIGHT TO MODERATE RAIN ASSOCIATED
WITH WARM FRNT LIFTING ACRS OUR FA. AFT 06Z BEST OMEGA/LIFT MOVES
NORTH OF TAF SITES...BUT SOUNDINGS AND MOISTURE PROFILES SHOW PLENTY
OF LLVL RH...THEREFORE WL MENTION -RA/DZ WITH CIGS AOB 1KFT. IN
ADDITION...SOUNDING PROFILES AND WIND FIELDS INCREASE TO 50KT AT
2KFT. WL MENTION WS020/16050KT. SFC FRNT AND ASSOCIATED
LIFT/MOISTURE APPROACH MSS TAF BY 17Z WED. WSETA SHOWS NARROW COLD
FRONTAL BAND OF PRECIPITATION (+SHRA) CROSSING THROUGH ALL THE TAF
SITES REACHING KMPV BY 22Z. COULD BE SOME VCTS BUT WILL LET LATER
SHIFTS PUT IN IF IT BECOMES MORE CERTAIN.

&&

.HYDROLOGY...
SIGNIFICANT RISES ON THE RIVERS IS EXPECTED OVERNIGHT AND
TOMORROW BUT SHOULD REMAIN BELOW FLOOD.

RAINFALL OF 0.50 TO 1.00 WITH A FEW REPORTS OF MORE THAN AN INCH
SO FAR. THERE WILL BE A BREAK IN THE PRECIPITATION LATER TONIGHT
AFTER ANOTHER 0.25 IN THE FAR N. LINE OF SHOWERS AND PERHAPS
THUNDER TOMORROW COULD ADD ANOTHER HALF INCH. THE SMALLER
TRIBUTARIES OF THE MAIN RIVERS IN THE NORTHERN HALF OF VERMONT
ARE ALREADY SHOWING THE INITIAL SHARP RISES OF UP A HALF A FOOT
TO A FOOT INCLUDING...DOG RIVER...PIKE RIVER...NEW HAVEN
RIVER...AYERS BROOK...EAST BRANCH OF THE PASSUMPSIC.

&&

.PREVIOUS DISCUSSION...
(ISSUED 410 PM EST TUE NOV 15 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY)...
LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT LIFTS NORTH THRU
CNTRL GRTLKS TONITE AND REACHES JAMES BAY WED PM. WRMFRNT ASSOCD
WITH THIS LOW WILL LIFT NORTH THRU FA OVERNIGHT/EARLY WED. LATEST
RADAR SHOWING WIDESPREAD RAIN ACRS FA ATTM...WHICH WILL CONTINUE
THIS EVENING. AS BEST OVERRUNNING LIFTS NORTH OF FA LATER
TONITE...SO WILL THE RAIN. POPS TAPER TO CHC AFTER MIDNIGHT FROM
SOUTH TO NORTH ACRS FA. EXPECTED TOTAL RAINFALL THRU TONITE EXPECTED
TO BE AROUND AN INCH ACRS MUCH OF RGN.

WARM SECTOR CONDITIONS EXPECTED FOR A GOOD PART OF WEDNESDAY. CDFNT
WILL MOVE WEST TO EAST ACRS FA BTWN 18Z-00Z. SEVERAL WX CONCERNS
FOR WED INCLUDING POTENTIAL FOR STG WINDS...HVY RAIN...AND TSRA.
STRONGEST WINDS DURING WED EXPECTED TO BE ACRS ADRNDKS AND WRN
SLOPES OF GREEN MTNS WITH GUSTS 45 MPH PSBLE. GUSTS MAY ALSO APRCH
40 MPH IN CHMPLN/ST LWR VLYS...ALTHO PRESENCE OF INVERSION AT LEAST
DURINGTHE MORNING MAY BE AN INHIBITING FACTOR. MUCH OF WED AM WILL
BE DRY...BUT MORE RAIN EXPECTED DURING PM WITH CDFNT. ANOTHER INCH
OF RAIN PSBL WED PM/EVEN. THIS PCPN CONVECTIVE IN NATURE...SO
POTENTIAL FOR LOCALLY HIR AMTS. RESULT WILL BE MDT RISES IN
RIVERS...BUT ATTM THEY ARE EXPECTED TO RMN BELOW FLOOD STAGE.
MARGINAL INSTABILITY JUST AHEAD OF FROPA WEDNESDAY...SO HAVE CONTD
WITH CHC TSRA. RISK OF ANY SVR EXPECTED TO RMN SOUTH OF FA HOWEVER.

AS FRONT PUSHES EAST OF FA WED NITE...WDSPRD SHWRS AND WDLY SCT TSRA
ASSOCD WITH FRONT WILL COME TO AN END. THERE WILL BE A CONTD CHC OF
SHWRS OVRNGHT AS WE RMN UNDER UPPER TROF. CAA WILL RESULT IN RAIN
SHWRS MIXING WITH OR CHANGING TO SNOW SHWRS...ESP OVER HIR TRRN.
MORE RAIN/SNOW SHWRS PSBL THURS AS CAA CONTINUES AND SHRTWV TROF
MOVES THRU RGN. LLVL FLOW FAVORABLE FOR SOME LES IN ADRNDKS THURS.
FLOW EVENTUALLY TURNS MORE NW AND FAVORABLE FOR UPSLOPE SNOW SHWR
ACTIVITY LATER THURS/THURS NITE. HIGH PRESSURE BLDS IN FRIDAY
RESULTING IN DRIER CONDITIONS.

LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
OVERALL PATTERN CHANGE OCCURS DURING THE EXTENDED PERIOD WITH
MID/UPPER LVL TROF DEVELOPING ACRS THE EASTERN CONUS. MODELS IN GOOD
AGREEMENT WITH PLACEMENT OF TROF ACRS REGION...BUT HAVING
DIFFICULTIES WITH INDIVIDUAL S/WS AND ASSOCIATED SFC LOW
DEVELOPMENT AND TRACK. FCSTER CONFIDENCE IS AVERAGE THROUGH THE
WEEKEND...BUT BELOW AVERAGE FOR NEXT WEEK. WL KEEP SATURDAY DRY
BASED SFC RIDGE OVERHEAD AND PLENTY OF DRY AIR/SUBSIDENCE ACRS OUR
FA. WL MENTION CHC POPS WESTERN FA LATE SATURDAY NITE INTO SUNDAY
ASSOCIATED WITH LLVL WAA AND WEAK 5H VORT MOVING ALONG SFC FRNT.
HOWEVER...GIVEN AMOUNT OF LIFT AND OVERALL MOISTURE PROFILE...QPF WL
BE LIGHT. MID/UPPER LVL TROF CONTS MONDAY INTO TUES WITH SOME
QUESTION ABOUT EVOLUTION OF SFC LOW DEVELOPMENT OFF THE CAROLINA
COAST. ECMWF IS CLOSEST TO THE COAST AND STRONGEST WITH
DEVELOPMENT...WHILE GFS HAS SFC DEVELOPMENT WELL OFF THE SE COAST
LINE. WL CONT TO MENTION CHC POPS ATTM AND MONITOR LATER RUNS FOR
POTENTIAL COASTAL DEVELOPMENT. PROGGED 85H TEMPS SUPPORT TEMPS 3 TO
5 DEGREES BELOW NORMAL THRU NEXT TUES.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...SISSON
Hazardous weather outlook, Nov 15, 5:23 AM EST, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
523 AM EST TUE NOV 15 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-161030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
523 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY FOR THE ENTIRE FORECAST
AREA AS SLEET...SNOW WILL DEVELOP THIS MORNING AND CHANGE TO RAIN
FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON. A SLUSHY...ICY
ACCUMULATION OF LESS THAN AN INCH TO 3 INCHES IS POSSIBLE.

THIS IS ASSOCIATED WITH A MAJOR STORM SYSTEM EXPECTED TO MOVE
TOWARD THE GREAT LAKES TODAY AND LIKELY NORTH OF THE AREA TONIGHT
AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS STORM HAS A VERY STRONG WIND JUST A FEW THOUSAND FEET IN ELEVATION
THAT MAY CAUSE SOME POWER OUTAGES ON EXPOSED RIDELINES LATE TUESDAY
NIGHT THROUGH WEDNESDAY. A TRAILING COLD FRONT WILL PUSH THROUGH
THE REGION WEDNESDAY AFTERNOON AND EVENING AND THIS COULD POSE
SIMILAR CONDITIONS AS WE HAVE SEEN THE PAST FEW WEEKS...THAT BEING
VERY WINDY AND MILDER AHEAD THE COLD FRONT WITH WINDY...COLDER AIR
AND RAIN SHOWERS CHANGING TO SNOW SHOWERS AFTER THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF SNOWFALL...TYPE OF PRECIPITATION AND CHANGEOVER OF
PRECIPITATION TYPES ARE ENCOURAGED TO BE REPORTED TO THE NATIONAL
WEATHER SERVICE OFFICE IN BURLINGTON.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 5:01 AM ESTLake Effect Snow WatchBTVFranklin, St. Lawrence34 hr
Nov 16, 3:15 PM ESTLake Effect Snow AdvisoryBTVClinton, Essex, Franklin, St. Lawrence23 hr

Nearby

Wind Advisories in New York, 2005Wind Advisories in Vermont, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.